Hail, Dundy
- When
- June 2, 3:37 PM MST
- Where
- Dundy County, 6.13 mi NNE of Colfer
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.110, -101.820
Scattered thunderstorms developed over extreme eastern Colorado, northwest Kansas, southwest Nebraska during the late afternoon hours. Stronger storms produced isolated wind damage and up to quarter size hail through the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Scattered thunderstorms developed over extreme eastern Colorado, northwest Kansas, southwest Nebraska during the late afternoon hours. Stronger storms produced isolated wind damage and up to quarter size hail through the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 2, 11:00 AM MST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1200 PM MDT WED JUN 2 2010 .DISCUSSION... 1200 PM MDT WED JUN 2 2010 MODERATE-STRONG H3 FLOW WILL CONTINUE ACROSS THE NORTHERN PLAINS AND PORTIONS OF THE CENTRAL PLAINS THROUGH THE END OF THE WEEK UNDER A HIGH LATITUDE H5 RIDGE. SUBTLE SHORTWAVE TROUGHS EMBEDDED WITHIN THE LARGER SCALE FLOW MAY AID IN DIURNAL TSRA DEVELOPMENT ACROSS THE CENTRAL HIGH PLAINS THROUGH MUCH OF THE FORECAST PERIODS. THIS GENERAL THEME WAS HANDLED WELL IN THE PREVIOUS FORECAST WITH ONLY MINOR ADJUSTMENTS PLANNED AT THIS TIME. DAYS 4 THROUGH 7...A PROGRESSIVE ZONAL FLOW REGIME MAY BEGIN TO BREAK DOWN AS WE MOVE INTO THE BEGINNING OF NEXT WEEK, AND ESPECIALLY TOWARD THE MIDDLE OF NEXT WEEK WITH A HIGHER AMPLITUDE RIDGE PROGGED TO DEVELOP ACROSS THE SOUTHERN ROCKIES/SOUTHERN PLAINS STATES. THIS WOULD LIKELY LEAD TO RISING TEMPERATURES WITH MINIMAL POPS ACROSS THE CENTRAL HIGH PLAINS AND GENERALLY TRENDED TUE-WED TOWARDS THIS SCENARIO. && .AVIATION... 1136 AM MDT WED JUN 2 2010 FOR THE 18Z TAF...VFR CONDITIONS EXPECTED FOR KGLD AND KMCK THROUGH THIS FORECAST. THERE IS A CHANCE OF A THUNDERSTORM REACHING KGLD THIS EVENING. GUSTY WIND WILL BE ASSOCIATED WITH THE THUNDERSTORM. FS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1051 AM MDT WED JUN 2 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1051 AM MDT WED JUN 2 2010 /1151 AM CDT WED JUN 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER EASTERN COLORADO THIS AFTERNOON. A FEW OF THESE STORMS MAY MOVE EAST INTO SOUTHWEST NEBRASKA AND NORTHWEST KANSAS BEFORE DIMINISHING LATE THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STRONGER STORMS WILL BE CAPABLE OF SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING NORTH OF A LINE FROM BENKELMAN NEBRASKA TO HILL CITY KANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TRI-STATE AREA THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. FS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 6 ENE PALISADE 40.37N 101.00W
06/01/2010 E1.75 INCH HAYES NE PUBLIC
HAIL RANGED FROM NICKEL TO GOLFBALL SIZED HAIL. FROM
NERAIN NETWORK.
1000 PM HAIL 4 NNE MAX 40.16N 101.37W
06/01/2010 E1.75 INCH DUNDY NE PUBLIC
MOSTLY SMALLER HAIL BUT A FEW THE SIZE OF GOLFBALLS. FROM
NERAIN NETWORK.
&&
HENDERSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 408 PM MDT WED JUN 2 2010 NEZ079-022315- DUNDY- 408 PM MDT WED JUN 2 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF HAIGLER...AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
The Goodland radar (KGLD), 83 km away, was scanning. The volume nearest the first event began at 22:34 UTC.
2 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227171, 227172.